advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Denmark:

I was diagnosed with type 1 diabetes in the USA, and had been taking insulin for roughly 18 months before being tested and found to have type 2. Now, my doctors are afraid of what will happen should I switch off insulin so they are trying to reduce it, but as of yet, I have not seen any significant weight loss. Is easy to lose weight while on Orabet [metformin] and my insulin? Would it be easier to do so while on Orabet alone?

Answer:

It is hard to lose weight on agents that lower blood glucose. These agents either produce more insulin or the insulin results in even higher insulin levels, and insulin has been shown to increase fat deposition. Therefore, it is a difficult thing to lose weight on the drugs. The alternative is not very good. For instance, it is not satisfactory to not treat the diabetes and wait for the weight to fall. What seems to work best is to have a gradual weight loss, allowing a decrease in medication, allowing more weight loss,etc.

JTL

[Editor's comment: I suggest you see a dietitian for an appropriate meal plan that will help you lose weight and not compromise blood glucose control. SS]

DTQ-20021005171714
Original posting 16 Oct 2002
Posted to Weight and Weight Loss

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.